Utah, 2011Hail in Utah, June 24, 2011
June 24, 2011 · NWS SLC · 1 event in 1 county or zone
Another round of thunderstorms formed across Utah on June 24th. The strongest of these storms moved through the Cache Valley, dropping large hail over the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another round of thunderstorms formed across Utah on June 24th. The strongest of these storms moved through the Cache Valley, dropping large hail over the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 24, 2:35 PM MST, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 24, 2:35 PM MST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
335 PM MDT FRI JUN 24 2011
.SYNOPSIS...A WEAK AND NEARLY STATIONARY FRONTAL BOUNDARY WILL LIE
ACROSS NORTHERN UTAH THROUGH THE WEEKEND. SOUTHWEST FLOW AND
WARMER AIR WILL BUILD INTO THE GREAT BASIN NEXT WEEK.
&&
.DISCUSSION...NEARLY STATIONARY FRONTAL ZONE LIES ACROSS NORTH
CENTRAL UTAH THIS AFTERNOON. SOMEWHAT COOLER AND MORE STABLE
CONDITIONS NORTH OF THE BOUNDARY WHILE SOUTHERN UTAH IS WARMER AND WELL
MIXED.
ANOTHER SHORT WAVE TROUGH PRESENTLY AROUND 140W APPROACHES THE
GREAT BASIN SATURDAY. AFTER IT PASSES SATURDAY NIGHT...LOW LEVELS
COOL A BIT MORE OVER THE NORTH ON SUNDAY. SOME THREAT OF ISOLATED
TO SCATTERED CONVECTION SATURDAY AFTERNOON AND EVENING OVER THE
NORTH...MAINLY MOUNTAINS WITH THE PASSAGE OF THIS WAVE.
SOME WARMING MONDAY AS PARENT TROUGH OVER THE NORTHERN ROCKIES
PULLS EAST INTO THE PLAINS. MORE WARMING AS SOUTHWEST FLOW
INCREASES TUE/WED AHEAD OF A FAIRLY STRONG PACIFIC TROUGH THAT
DEVELOPS ALONG THE NORTHERN CA COAST TUESDAY. COULD BE SOME OF THE
WARMEST AIR SO FAR THIS SUMMER AND DRY SOUTHWEST FLOW IS QUITE
STRONG ALOFT. SEE FIRE WEATHER DISCUSSION BELOW FOR MORE DETAILS.
12Z GFS/EC ARE SIMILAR IN OVERALL PATTERN BUT AFOREMENTIONED
TROUGH MOVES INLAND ALMOST A FULL DAY EARLIER IN THE EC THAN THE
GFS. HAVE TRENDED SLIGHTLY TOWARDS THE SLOWER GFS. BIG DIFFERENCE IN
TEMPERATURES/WINDS WED NIGHT/THU DEPENDING ON WHICH MODEL IS
PREFERRED. NOT MUCH DIFFERENCE WITH RESPECT TO THE WARMING AND
WINDS ON TUE/WED.
SOME COOLING ALOFT TODAY COMPARED TO YESTERDAY. SLIGHTLY WARMER
SATURDAY AND THEN COOLER SUNDAY. EXPECTING SOME INCREASES IN
OVERNIGHT CRESTS ON RIVERS/STREAMS COMPARED TO LAST NIGHT. HAVE
ISSUED NEW FLOOD WARNINGS FOR BIG COTTONWOOD AND ADDITIONAL AREAS
ON SOUTH SLOPE OF THE UINTAS. A BIT OF A BREAK ON SUNDAY THEN INCREASED
WARMTH NEXT WEEK MAY PUSH A FEW MORE STREAMS TO FLOOD IN AREAS
WHERE ENOUGH SNOW REMAINS.
&&
.AVIATION...OPERATIONAL WEATHER CONCERNS ARE EXPECTED TO REMAIN
MINIMAL AT THE KSLC TERMINAL THROUGH THE TAF PERIOD. NORTHWEST WINDS
WILL REMAIN IN PLACE THROUGH THIS EVENING BEFORE SWITCHING TO
SOUTHEAST A HOURS LATER THAN NORMAL...MOSTLY LIKELY IN THE 04-06Z
TIMEFRAME. VFR CONDITIONS WILL HOLD.
&&
.FIRE WEATHER...SOUTHWESTERLY FLOW ALOFT WILL PREVAIL ACROSS THE
REGION THROUGH THE UPCOMING WEEKEND...WHILE A WEAK FRONTAL BOUNDARY
REMAINS STALLED ACROSS CENTRAL UTAH. SOUTH OF THIS BOUNDARY DRY AND
BREEZY CONDITIONS WILL BRING CRITICAL FIRE WEATHER CONDITIONS TO
PORTIONS OF SOUTHERN UTAH WHERE FUELS ARE DRY. WENT AHEAD AND
EXTENDED RED FLAG WARNING THROUGH SUNDAY EVENING ACROSS THESE AREAS.
MEANWHILE NORTH OF THIS FRONT SOMEWHAT COOLER AND MORE STABLE
CONDITIONS WILL PREVAIL. THIS PATTERN WILL PERSIST THROUGH THE
UPCOMING WEEKEND. BY THE MIDDLE PORTION OF NEXT WEEK WINDY
CONDITIONS ARE EXPECTED AREAWIDE...AHEAD OF A LATE SEASON COLD FRONT
EXPECTED TO ARRIVE WEDNESDAY NIGHT OR THURSDAY.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT... RED FLAG WARNING UNTIL 9 PM MDT SUNDAY BELOW 6000 FEET FOR
UTZ439-440.
WY...NONE.
&&
PUBLIC...DUNN
FIRE WEATHER...SEAMAN
AVIATION...MERRILL
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Jun 24, 4:04 AM MST, 13 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
504 AM MDT FRI JUN 24 2011
UTZ001>016-019>021-517-518-WYZ021-251230-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
504 AM MDT FRI JUN 24 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.
.DAY ONE...TODAY AND TONIGHT
RIVERS ACROSS THE NORTHERN AND CENTRAL OUTLOOK AREA WILL CONTINUE
TO FLOW AT ELEVATED LEVELS. SEVERAL OF THESE RIVERS REMAIN NEAR OR
ABOVE FLOOD STAGE. ALTHOUGH TEMPERATURES WILL BE COOLER
TODAY...THEY WILL REMAIN WARM ENOUGH TO CONTINUE TO MELT THE HIGH
ELEVATION SNOWPACK AT ACCELERATED RATES. ADDITIONAL RIVERS MAY
REACH FLOOD STAGE TODAY AND TONIGHT.
IT IS IMPORTANT TO NOTE THAT FLOWS THROUGH MANY WATERWAYS REMAIN
COLD...SWIFT AND POWERFUL...EVEN THOSE THAT ARE BELOW FLOOD STAGE.
THIS COMBINATION IS DANGEROUS NOT JUST FOR CHILDREN...BUT ADULTS
AS WELL. HYPOTHERMIA CAN QUICKLY SET IN WHEN EXPOSED TO WATER OF
THESE TEMPERATURES...SIGNIFICANTLY LIMITING YOUR ABILITY TO RESCUE
YOURSELF.
OUTSIDE OF HYDROLOGIC ISSUES...GUSTY SOUTHWEST WINDS ACROSS
SOUTHERN UTAH THIS AFTERNOON WILL LEAD TO AN INCREASE IN FIRE
DANGER WHERE FUELS ARE DRY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
TEMPERATURES ARE EXPECTED TO REMAIN NEAR TO SLIGHTLY ABOVE NORMAL
THROUGH THE WEEKEND. THESE TEMPERATURES WILL CONTINUE TO RESULT IN
INCREASED MELTING OF HIGH ELEVATION SNOWPACK. RIVERS FED BY THIS
SNOWMELT WILL CONTINUE TO SEE INCREASED FLOWS THROUGH THE WEEKEND.
A WARMING TREND WILL RETURN FOR THE FIRST HALF OF NEXT WEEK WITH
SNOW MELT RATES INCREASING FURTHER. SEVERAL RIVERS ACROSS NORTHERN
UTAH WILL REMAIN AT OR REACH FLOOD STAGE OVER THE NEXT FEW DAYS.
CONTINUE TO MONITOR FUTURE FLOOD STATEMENTS FOR ADDITIONAL
INFORMATION ON AFFECTED RIVERS. THESE WATERS ARE DANGEROUSLY COLD
AND SWIFT AND ANYONE VENTURING NEAR THEM SHOULD EXERCISE EXTREME
CAUTION.
OTHERWISE...PERIODS OF GUSTY SOUTHWEST WINDS CAN BE EXPECTED
ACROSS SOUTHERN UTAH OVER PORTIONS OF THE WEEKEND AND EARLY PART
OF NEXT WEEK...WITH THE POTENTIAL FOR HAZARDOUS FIRE WEATHER
CONDITIONS WHERE FUELS ARE DRY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hail, Cache
- When
- June 24, 5:30 PM MST
- Where
- Cache County, 2.31 mi SSE of Utida
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.950, -111.910
Hail with a diameter of one inch was reported in the Cache Valley near Trenton, Utah. The report was received via the NOAA Hazardous Weather Testbed - Experimental Warning Program Severe Hazards Analysis and Verification Experiment project.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, June 24, 2011$471,000 · 1 in hail · 25 events
- Flooding in Wyoming, June 24 to 25, 2011$755,000 · 3 events
- Flash Flooding and Hail in Alabama, June 24 to 28, 2011$104,000 · 1.75 in hail · 42 events
- Flood in Wyoming, June 24 to 30, 2011$665,000 · 1 event
- Hail and Damaging Winds in Mississippi, June 24, 2011$243,000 · 1.75 in hail · 11 events
- Flood in Wyoming, June 24 to 29, 2011$160,000 · 1 event
- Hail and Damaging Winds in Florida, June 24 to 28, 2011$68,000 · 1.75 in hail · 16 events
- Hail in South Dakota, June 24, 2011$100,000 · 1.5 in hail · 5 events
- Hail and Damaging Winds in South Dakota, June 24, 2011$46,000 · 3 in hail · 19 events
- Flash Flooding and Heavy Rain in North Dakota, June 24, 2011$95,000 · 3 events
- Hail and Damaging Winds in New Jersey, June 24, 20113 injured · $1,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Tennessee, June 24, 2011$30,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 326468.